Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 64, NWS Fort Worth, TX

June 6, 2012Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 6, 2012, 6:44 PM CDT for Dallas County, Texas. It took effect at Jun 6, 2012, 7:43 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2012, 6:44 PM CDT (23:44 UTC)
In effect from
Jun 6, 2012, 7:43 PM CDT
Expired
Jun 7, 2012, 12:29 AM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2).

Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WGUS44 KFWD 062344
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT WED JUN 6 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  WHITE ROCK CREEK NEAR WHITE ROCK CREEK AT GREENVILLE AVE AFFECTING 
  DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-071144-
/O.NEW.KFWD.FL.W.0064.120607T0043Z-120607T1322Z/
/DWRT2.1.ER.120607T0043Z.120607T0100Z.120607T0122Z.NO/
644 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE ROCK CREEK NEAR WHITE ROCK CREEK AT GREENVILLE AVE.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0615 PM WEDNESDAY THE STAGE WAS 76.77 FEET. 
* FLOOD STAGE IS 84.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY WEDNESDAY 
  EVENING AND CONTINUE TO RISE TO A CREST NEAR 85 FEET BY WEDNESDAY 
  EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY WEDNESDAY 
  EVENING.
* AT 84 FEET MINOR FLOODING WILL OCCUR NEAR THE CREEK...AND SOME 
  CLOSURES WILL BE NEEDED. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 84.5 FEET ON MAY 2 2011.
  

&&


                     FLD       OBSERVED           FORECAST 7AM      
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

HEADWATER FORECASTS
  WHITE ROCK CREEK    84   76.8  WED 06 PM   70.6                  

$$
1 follow-up statement
657 
WGUS84 KFWD 070529
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT THU JUN 7 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  WHITE ROCK CREEK NEAR WHITE ROCK CREEK AT GREENVILLE AVE AFFECTING
  DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-070559-
/O.CAN.KFWD.FL.W.0064.000000T0000Z-120607T1322Z/
/DWRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1229 AM CDT THU JUN 7 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE ROCK CREEK NEAR WHITE ROCK CREEK AT GREENVILLE AVE.
* AT 1215 AM THURSDAY THE STAGE WAS 79.07 FEET. 
* FLOOD STAGE IS  84 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 83.8 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO NEAR 71.0 FEET BY DAYBREAK 
  THURSDAY.


&&


                     FLD       OBSERVED           FORECAST 7 PM  
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

HEADWATER FORECASTS
  WHITE ROCK CREEK    84   79.1  THU 12 AM   70.3   70.3  70.3  70.3          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:08 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 6, 6:08 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT WED JUN 6 2012

.AVIATION...
THE SLOW MOVING TUTT LOW CENTERED OVER SOUTHWESTERN OKLAHOMA IS
PROGGED TO SLOWLY MOVE SOUTHEAST INTO NORTH TEXAS DURING THE NEXT
24 TO 36 HOURS. DIURNALLY DRIVEN CONVECTION NEAR AND EAST OF THE
UPPER LOW CENTER WILL REMAIN ONGOING ACROSS THE AREA FOR A FEW
MORE HOURS BEFORE WANING WITH THE LOSS OF SURFACE HEATING. THE MAIN
BAND OF THUNDERSTORMS HAS MOVED EAST OF THE METROPLEX...BUT WAS
STILL ENCROACHING ON ACT FROM THE NORTHWEST DURING THE PAST HOUR.
WILL LEAN TOWARD STRATIFORM PRECIP WITH OCCASIONAL EMBEDDED TS AT
METROPLEX TERMINALS FOR A FEW MORE HOURS. FOR KACT...WILL LIKELY
SHOW A TEMPO TS GROUP FROM 00 TO 02Z IN ANTICIPATION OF THE
APPROACHING THUNDERSTORM LINE FROM THE NORTH.

THERE SHOULD BE A LULL IN THE ACTIVITY AT AREA TERMINALS LATE THIS
EVENING WHEN SHOWERS AND STORMS BECOME CONCENTRATED NEAR THE
CENTER OF THE UPPER LOW. HOWEVER...THINGS MAY BECOME ACTIVE AGAIN
OVERNIGHT AS THE SYSTEM AND ASSOCIATED CONVECTION DRIFT
SOUTHEASTWARD INTO NORTH TEXAS...BRINGING ANOTHER ROUND OF SHOWERS
AND STORMS LATE TONIGHT THROUGH EARLY TOMORROW. SCATTERED STORMS
WILL AGAIN BECOME POSSIBLE TOMORROW AFTERNOON THE ATMOSPHERE
RECOVERS AND SURFACE HEATING ENSUES.

30

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT WED JUN 6 2012/
OUTFLOW BOUNDARY HELPED INITIATE A LINE OF STRONG TO SEVERE
CONVECTION THAT HAS NOW REACHED THE I-35 CORRIDOR FROM DALLAS/FORT
WORTH TO GAINESVILLE. WITH AN UNSTABLE AND UNCAPPED
ENVIRONMENT...ADDITIONAL CELLS HAVE DEVELOPED ELSEWHERE. OUTFLOW
IS THE DRIVING FORCE FOR SUSTAINING UPDRAFTS...AND WITH NEGLIGIBLE
SHEAR (MID-LEVEL WINDS ARE NEAR 10KTS)...THE CONVECTION IS
EXPECTED TO WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A
LULL WILL FOLLOW THIS EVENING BEFORE ADDITIONAL DEVELOPMENT OCCURS
AROUND MIDNIGHT.

THE CENTER OF THE MID-LEVEL LOW IS NEAR THE SOUTHWESTERN CORNER OF
OKLAHOMA AND WILL HAVE A TENDENCY TO MOVE TOWARD THE ONGOING
CONVECTION OVER NORTH TEXAS. THIS DRIFT SOUTHEASTWARD WOULD PUT
NOCTURNAL CORE RAINS NEAR THE NORTHWEST EDGE OF THE CWA AROUND
MIDNIGHT. THE HEAVY RAIN WOULD THEN MOVE EAST-SOUTHEAST...
IMPACTING AREAS MAINLY NORTH OF I-20 AND WEST OF I-35 THURSDAY
MORNING. A RELATIVE LULL WILL FOLLOW BEFORE ADDITIONAL DEVELOPMENT
OCCURS THURSDAY AFTERNOON. EXPECT THE CONVECTIVE MODE AT THAT TIME
TO BE CLUSTERS OF HEAVY RAIN...WITH MINIMAL SEVERE THREAT.

STILL UNCERTAINTY ABOUT THE PRECISE TRACK OF THE LOW...WHICH WILL
BE DEPENDENT ON THE EVOLUTION OF FUTURE CONVECTIVE EVENTS.
REGARDLESS...THE FEATURE MAY BE CENTERED OVER THE CWA THURSDAY
NIGHT...ALLOWING FOR ADDITIONAL HEAVY RAIN. THE LOW SHOULD BEGIN
EXITING TOWARD THE SOUTHEAST LATE FRIDAY...OPENING THE DOOR FOR
VERY WARM AND HUMID WEATHER TO RETURN THIS WEEKEND.

.CLIMATE...
WACO REGIONAL AIRPORT REACHED 100 DEGREES FOR THE FIRST TIME THIS
YEAR.

25

&&

.CLIMATE...
WACO REGIONAL AIRPORT REACHED 100 DEGREES FOR THE FIRST TIME THIS
YEAR.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  82  69  87  72 /  70  60  50  30  10
WACO, TX              73  85  69  87  70 /  50  30  40  30  10
PARIS, TX             66  84  65  88  68 /  40  40  30  20  10
DENTON, TX            69  81  67  86  68 /  70  60  50  30  10
MCKINNEY, TX          68  82  66  87  67 /  70  60  50  30  10
DALLAS, TX            71  82  69  87  72 /  70  50  50  30  10
TERRELL, TX           68  83  67  87  69 /  70  50  40  30  10
CORSICANA, TX         70  84  69  87  70 /  60  30  40  30  10
TEMPLE, TX            71  86  70  88  70 /  40  30  40  30  10
MINERAL WELLS, TX     69  81  67  87  68 /  70  60  50  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Jun 6, 3:50 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT WED JUN 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
350 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS ALL OF
NORTH TEXAS WITH STORMS MOST LIKELY NORTH OF INTERSTATE 20. A FEW
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST
WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS
THURSDAY THROUGH FRIDAY AFTERNOON. A FEW SEVERE STORMS WILL BE
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A
THREAT FOR HEAVY RAINFALL. THUNDERSTORM CHANCES WILL END FROM
WEST TO EAST FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...
ESPECIALLY NORTH OF INTERSTATE 20.

In the hours before

Local storm report, Jun 6, 5:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT WED JUN 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             WYLIE                   33.02N  96.55W
06/06/2012  E0.75 INCH       COLLIN             TX   PUBLIC
Special weather statement, Jun 6, 5:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT WED JUN 6 2012

TXZ148-062315-
ANDERSON TX-
550 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  ANDERSON COUNTY

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF PALESTINE...STATIONARY.
ANOTHER STRONG THUNDERSTORM WAS ALSO LOCATED NORTHEAST OF ELKHART.

CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART AND PALESTINE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3154 9563 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3163 9579
      3169 9578 3167 9580 3170 9586 3174 9587
      3176 9590 3200 9604 3206 9559 3160 9527
TIME...MOT...LOC 2250Z 180DEG 1KT 3188 9588

82/JLD
Special weather statement, Jun 6, 6:01 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT WED JUN 6 2012

TXZ105-062330-
HUNT TX-
601 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HUNT COUNTY

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CELESTE...
GREENVILLE AND WOLFE CITY.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3312 9589 3308 9629 3335 9629 3336 9628
      3340 9600 3339 9597
TIME...MOT...LOC 2302Z 234DEG 7KT 3329 9618

82/JLD
Special weather statement, Jun 6, 6:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 6 2012

TXZ135-062330-
HENDERSON TX-
604 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HENDERSON COUNTY

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF TYLER...MOVING NORTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...BROWNSBORO...
CHANDLER AND COFFEE CITY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAINFALL...PENNY-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3208 9543 3204 9575 3235 9580 3236 9544
      3228 9544 3223 9548 3221 9546 3215 9547
      3214 9545 3212 9545 3210 9543
TIME...MOT...LOC 2303Z 191DEG 11KT 3223 9549

82/JLD
Special weather statement, Jun 6, 6:27 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT WED JUN 6 2012

TXZ144-070000-
BOSQUE TX-
627 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BOSQUE COUNTY

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF CLIFTON...MOVING NORTHEAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3202 9749 3195 9743 3193 9744 3191 9739
      3189 9738 3187 9738 3186 9736 3181 9732
      3166 9766 3171 9768 3170 9770 3181 9779
TIME...MOT...LOC 2327Z 237DEG 7KT 3178 9764

82/JLD
Local storm report, Jun 6, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT WED JUN 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ALLEN                   33.10N  96.68W
06/06/2012                   COLLIN             TX   TRAINED SPOTTER

            SEVERAL FENCES AND MEDIUM TREES DOWN IN VICINITY OF
            MALONE AND BETHANY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:00 PM CDTSpecial Weather StatementFWDWise30 min
Jun 6, 1:18 PM CDTSpecial Weather StatementFWDMontague27 min
Jun 6, 1:34 PM CDTSevere Thunderstorm WarningFWDMontague41 min
Jun 6, 1:39 PM CDTSevere Thunderstorm WarningFWDWise66 min
Jun 6, 2:04 PM CDTSpecial Weather StatementFWDParker26 min
Jun 6, 2:10 PM CDTSevere Thunderstorm WarningFWDMontague50 min
Jun 6, 2:15 PM CDTSpecial Weather StatementFWDCooke30 min
Jun 6, 2:19 PM CDTSpecial Weather StatementFWDTarrant26 min
Jun 6, 2:42 PM CDTSpecial Weather StatementFWDCooke, Denton33 min
Jun 6, 2:49 PM CDTSevere Thunderstorm WarningFWDTarrant26 min
Jun 6, 2:51 PM CDTSpecial Weather StatementFWDParker24 min
Jun 6, 3:14 PM CDTSpecial Weather StatementFWDCooke, Denton61 min
Jun 6, 3:18 PM CDTSpecial Weather StatementFWDDallas, Tarrant57 min
Jun 6, 3:29 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson46 min
Jun 6, 3:44 PM CDTSevere Thunderstorm WarningFWDCollin, Rockwall46 min
Jun 6, 3:56 PM CDTSevere Thunderstorm WarningFWDDenton34 min
Jun 6, 4:25 PM CDTSpecial Weather StatementFWDJohnson, Tarrant35 min
Jun 6, 4:28 PM CDTSevere Thunderstorm WarningFWDCollin47 min
Jun 6, 4:33 PM CDTSpecial Weather StatementFWDAnderson27 min
Jun 6, 4:35 PM CDTSpecial Weather StatementFWDGrayson25 min
Jun 6, 4:44 PM CDTSevere Thunderstorm WarningFWDDallas46 min
Jun 6, 4:45 PM CDTSpecial Weather StatementFWDJohnson30 min
Jun 6, 4:54 PM CDTAreal Flood AdvisoryFWDCollin, Dallas2 hr
Jun 6, 5:01 PM CDTSpecial Weather StatementFWDRockwall29 min
Jun 6, 5:07 PM CDTSpecial Weather StatementFWDBosque, Johnson23 min
Jun 6, 5:18 PM CDTSpecial Weather StatementFWDFannin27 min
Jun 6, 5:29 PM CDTSpecial Weather StatementFWDBosque, Johnson31 min
Jun 6, 5:34 PM CDTSpecial Weather StatementFWDHenderson26 min
Jun 6, 5:50 PM CDTSpecial Weather StatementFWDAnderson25 min
Jun 6, 6:01 PM CDTSpecial Weather StatementFWDHunt29 min
Jun 6, 6:04 PM CDTSpecial Weather StatementFWDHenderson26 min
Jun 6, 6:27 PM CDTSpecial Weather StatementFWDBosque33 min
Jun 6, 6:46 PM CDTSpecial Weather StatementFWDNavarro29 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.